Missouri, 2017Flooding in Missouri, April 1 to 5, 2017
April 1 to 5, 2017 · NWS EAX · 14 events in 9 counties and zones
Widespread moderate to heavy rain resulted in numerous roads across northern Missouri to be flooded. Impacts were rather low, as most of these closures were soon resolved once the water receded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread moderate to heavy rain resulted in numerous roads across northern Missouri to be flooded. Impacts were rather low, as most of these closures were soon resolved once the water receded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 1, 5:23 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 1, 5:23 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
623 AM CDT Sat Apr 1 2017
.Discussion...
Issued at 414 AM CDT SAT APR 1 2017
Short wave ridging over the forecast area this morning, which is
helping to keep the lull in the precipitation going through at least
most of the day today. At the surface a ridge of high pressure is
dominating the area, bringing steady northeast winds and cool air. a
thin layer of low stratus has built into the area which should
maintain overcast conditions through the day. However with the lack
of any mid level ascent as well as dry conditions above the stratus
not expecting any precipitation through the day on Saturday. Rain
should gradually start to move into the area from west to east
Saturday night into Sunday morning as a closed off low slowly
lumbers its way eastward and into the High Plains. Good moisture
advection ahead of the mid/upper trough as well as the low level
trough should provide enough moisture to produce areas of rain
through the day on Sunday. The bulk of the rain appears to be
weighted toward the early to middle part of the day on Sunday, with
perhaps a lull on Sunday afternoon and evening before another round
of rain picks up Sunday night into Monday as the mid/upper level
trough ejects eastward. Along with the steady moisture flow into the
area comes with it some instability, so expect some of this activity
to have some thunder with it. But with limited instability comes
weak thunderstorms, unlikely to produce any severe weather through
the weekend.
The weekend system departs the area by Monday, which should see rain
gradualy come to an end through the day as the system moves east.
After a lull in the precipitation on Tuesday as shortwave ridging
moves through, the next large trough rolls into the Central Plains
Tuesday night into Wednesday morning. Once again good moisture push
into the area as well as the strong mid/upper system should have
enough instability to bring some thunder, but again no severe
weather is expected with this activity. That being said, this system
could bring a decent amount of rain to an already damp area. By the
end of the week the parade of wet systems will come to a relative
halt, bringing dry weather into next weekend. When all is said and
done and all the systems move through the area most places should
see over a half-inch of rain, with some areas, perhaps seeing around
half inch to a full inch.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 621 AM CDT SAT APR 1 2017
Thin stratus across the area will lend to breaks in the clouds at
each terminal over the next several hours, but prevailing
conditions will still be MVFR stratus through at least the morning
and early afternoon. Expect improvement to VFR later in the day,
perhaps as early as around noon, but more likely in the late
afternoon to early evening hours. Light rain will move into the
area starting perhaps as early as 09z at the terminals, but more
likely closer closer to the 10z to 12z time frame.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Leighton
Aviation...Leighton
Hazardous weather outlook, Apr 1, 4:00 AM CST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Sat Apr 1 2017
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Sat Apr 1 2017
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
No Hazardous weather is expected at this time.
More detailed information can be accessed at...
http://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Expecting a few rounds of showers and thunderstorms to move through
the area tonight through mid-week. Minor river flooding may be
possible however, no severe weather is anticipated with this
activity.
More detailed information can be accessed at...
http://www.weather.gov/eax/hwo
Flood, Grundy
- When
- April 1, 9:58 AM CST to 11:58 AM CST
- Where
- Grundy County, 1.74 mi NE of Hickory Creek to 2.03 mi NE of Hickory Creek
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.990, -93.650
State Route W was closed due to flooding along Hickory Creek.
Flood, Sullivan
- When
- April 5, 6:43 AM CST to 8:43 AM CST
- Where
- Sullivan County, 4.72 mi NW of Reger to 4.35 mi NNW of Reger
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.202, -93.258
State Route PP was closed due to flooding along West Yellow Creek.
Flood, Livingston
- When
- April 5, 7:28 AM CST to 9:28 AM CST
- Where
- Livingston County, 0.82 mi NW of Dawn to 1.27 mi NNW of Dawn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.679, -93.639
State Route C was closed due to flooding along Shoal Creek.
Flood, De Kalb
- When
- April 5, 7:31 AM CST to 9:31 AM CST
- Where
- De Kalb County, 3.19 mi SSE of Fairport to 3.56 mi WNW of Weatherby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.940, -94.320
State Route W was closed due to flooding along East Fork Lost Creek.
Flood, Linn
- When
- April 5, 8:23 AM CST to 10:23 AM CST
- Where
- Linn County, 2.53 mi ESE of Shelby to 2.33 mi ESE of Shelby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.950, -92.990
State Route C was closed due to flooding along West Yellow Creek.
Flood, Caldwell
- When
- April 5, 9:19 AM CST to 11:19 AM CST
- Where
- Caldwell County, 3.81 mi NNE of Catawba to 4.13 mi NNE of Catawba
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.700, -93.800
State Route A was closed due to flooding along Shoal and Panther Creeks.
Flood, De Kalb
- When
- April 5, 9:23 AM CST to 11:23 AM CST
- Where
- De Kalb County, 5.09 mi NNW of Clarksdale to 5.17 mi NNW of Clarksdale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.890, -94.600
State Route V was closed for flooding along Third Fork Creek.
Flood, Livingston
- When
- April 5, 9:56 AM CST to 11:56 AM CST
- Where
- Livingston County, 0.69 mi S of Ludlow to 1.46 mi SSW of Ludlow
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.640, -93.700
State Route D was closed due to flooding along Shoal Creek.
Flood, Livingston
- When
- April 5, 10:19 AM CST to 12:19 PM CST
- Where
- Livingston County, 1.74 mi NE of Ludlow to 1.95 mi NE of Ludlow
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.670, -93.680
State Route DD was closed due to flooding from nearby creeks.
Flood, De Kalb
- When
- April 5, 10:34 AM CST to 12:34 PM CST
- Where
- De Kalb County, 1.74 mi WSW of Clarksdale to 2.23 mi WSW of Clarksdale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.810, -94.600
State Route P was closed due to flooding along Third Fork.
Flood, Caldwell
- When
- April 5, 10:39 AM CST to 12:39 PM CST
- Where
- Caldwell County, 1.74 mi NE of Braymer to 2.13 mi NE of Braymer
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.600, -93.780
State Route N was closed due to flooding along Mud Creek.
Flood, Daviess
- When
- April 5, 10:42 AM CST to 12:42 PM CST
- Where
- Daviess County, 3.8 mi SSW of Carlow to 4.16 mi SSW of Carlow
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.830, -93.880
State Route M was closed due to flooding by nearby creeks.
Flood, Chariton
- When
- April 5, 11:38 AM CST to 1:38 PM CST
- Where
- Chariton County, 1.3 mi E of Rothville to 1.03 mi ESE of Rothville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.647, -93.046
State Route E was closed due to flooding by nearby creeks.
Flood, Putnam
- When
- April 5, 11:57 AM CST to 1:57 PM CST
- Where
- Putnam County, 0.52 mi W of Mendota to 1.07 mi W of Mendota
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.570, -92.890
State Route 129 was closed due to flooding by nearby creeks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 1 to 2, 2017$2.2 million · EF0 · 49 events
- Flooding in Washington, April 1 to 30, 2017$5.5 million · 2 events
- Debris Flows and Flooding in Washington, April 1 to 15, 2017$2.3 million · 4 events
- Flooding in Idaho, April 1 to 30, 2017$1.5 million · 2 events
- Winter Storm and Winter Weather in Vermont, April 1, 2017$145,000 · 16 events
- Flood in Idaho, April 1 to 7, 2017$250,000 · 1 event
- Flooding in North Dakota, April 1 to 5, 2017$150,000 · 3 events
- Hail and Damaging Winds in Texas, April 1 to 2, 2017$55,000 · 1.75 in hail · 21 events
- Flood in Idaho, April 1 to 5, 2017$100,000 · 1 event
- Drought in Georgia, April 1 to 30, 201726 events
- Drought in Oklahoma, April 1 to 11, 201722 events
- Drought in Oklahoma, April 1 to 25, 201721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692928, 692921, 692922, 692923, 692924, 692925, 692926, 692927, 692929, 692930, 692931, 692932, 692933, 692934.